It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-29-2005, 05:16 AM   #1
Inactive
(female)
 
Join Date: Jan 2005
Posts: 543
princess72 HB User
Please Help Me!!!

I dont know what to do..................I need people's opion's!!!! I AM SOOO UPSET. I went to my phyciatrist yesterday (i go every 6 wks for med check). I see my counselor once a week (havent been in for 6 wks). I cancelled 1 appt, and she has been booked! Goin crazy in the meantime! My last appointment with the phyciatrist-----she made me soooo mad i didnt want to go back! To make a long story short, i was to have PS the next day and my phyciatrist said to me, that she recommends that i call and cancel...she didnt think it was a good idea (even though she had known about this) was completely negative and told me that worse things could happen than last time. I was getting the "nightmare and trauma fixed" from my last surgery! Talk about wanting to go over the edge when i left the office! was going to tell my counselor, and hopefully never see her again! I HAD to go yeasterday....cuz I HAVE TO get off Lamictal....or cut it down! I hope you can follow me! Well, I am experiencing the worse s**** in my life!!!!!! I havent slept well for a month, irritable, aggitated, thoughts of suicide, mean, cant concentrate, memory loss, space out, talk non stop, 100 different topics. She does not think it is the Lamictal-----wont cut me back, or try something else. I am on 200 mg ( started taking in Feb) I feel i have mis diagnosed! i told her i am MISERABLE!!!! She said to give it some more time!!! I HAVENT SLEPT!!!! I dont have a good feeling about this place. RIGHT AFTER my appointment, i walked over to my family doc ( right across the hall), i asked if she had an opening, and she did right then! I explained this to my doc, and she cut me back to 1 pill a day (100mg)! I am glad------but WHO DO I BELIEVE???????? I cant find another counselor/phyciatrist!!! This is the situation....I moved across the US about a year ago, i have had no luck with counselors in the area (course i didnt know where to go) 3 people that didnt work! I know meds and docs are all trial and error...but i am soooooo FRUSTERATED! I hate being on med's! I've been on so many different one's (none have worked). I like to get referrals for counselors, my doc did refer this place to me! I dont like to just pick people out of a phone book! Which i did when i moved here! The way the whole office is run makes me cringe. People behind desk are RUDE AND UNPROFESSIONAL! I had to have my son tested for ADD, i asked my counselor where i can take him? She said, well a doc does it here! I take him in, and this counselor comes and talks to my son, and counsels him, and asks ALL KINDS of questions...........like.....have you ever been touched? etc etc! He is 11, and i truly thougt the experience was unbelievable. Then he talked to me...blah blah.............he took the test. Had to have a couple more sesions with this quack---then we get the results (borderline ADD) i never heard for testing for ADD or dylexia, this way! I certainly wasnt tested this way! I just need to vent!!!!! Thanxs for reading! I need some input! Would you be upset? I feel like no one is listening to me!! I KNOW MY BODY....and something doesnt feel right!!!!! Truly i feel like i have had a libodomy (?spelling). I dont want to go back----My doc could not believe--she wanted to keep me on this......cuz of what it was ding to me! Everyone is different, to how they can react to these med's. They claim Lamictal is a MIRACLE drug-----well i havent found one yet, and i've been on about 12 different one's in my life. Does anyone have any input????????? Oh, i have to say this...my counselor specializes in addiction....which is good for me...i am recovering! My counselor does ALL the talking and i have to INTTERUPT her! ALL she talks about is the addiction! You know what? BEFORE, i turned to drugs and alcohol and became addicted i mentally was not ok!!! That is WHY i turned to it!!!!! TO NUMB OUT!!!! I have had depression my entire life-----as a young child! All they both say to me, is, this is the affects of post drinking.......WHAT????????????????????? ?????????????

 
Sponsors Lightbulb
   
Old 06-29-2005, 07:33 AM   #2
Junior Member
(female)
 
Join Date: May 2005
Posts: 35
Catie HB User
Re: Please Help Me!!!

Hi, princess.

I'm so sorry you're having trouble. It must be a nightmare to have a counselor that seems to do more harm than good.

I have been lucky to finally find a therapist that is really helping me, but I know that all therapists aren't a perfect fit. My first therapist hardly talked at all--it was like going in to speak to a brick wall for an hour. It was good for me to talk, but in the end, just as bad as your having to sit and listen to your counselor the whole time! There is a happy medium--your counselor should listen to you, and then talk to you when you need it (but not all the time--after all, you're not there to be judged and lectured to!).

I think you should look for a new therapist. Not fun, I know. When I was looking, I just got out the yellow pages and started calling people. Some were really hard to reach, and I dismissed those automatically. THen when I found people I might like, I had phone "interviews" to see if they had a counseling philosophy that would be good for me. I managed to find someone who is really helpful, but it sure wasn't easy.

As for the Lamictal, I'm so sorry it isn't working for you. But your p-doc may have a point about it--how long have you been on it? I've been on mine for about two months, titrating up each week. I didn't start to feel better until I hit 250 mg a day. Now I'm stabilized at 300, and I have to tell you that I love this med! But like you, I had major problems sleeping, until my body adjusted to it. (And honestly, I don't know if the sleeping problems were from the depression/anxiety or from the med). But if other things don't work for you, either, you might want to consider staying with Lamictal a bit longer, and working with a doctor you like to up the dose to something theraputic for you. The way it was explained to me is that different people require vastly different dosages to feel relief.


Hope this helps....
Catie

 
Old 06-29-2005, 08:54 AM   #3
Veteran
(female)
 
Join Date: Apr 2005
Posts: 470
Picali HB User
Re: Please Help Me!!!

Princess

My heart went out to you, sweetie, I have been exactly where you are now and it is the most frustrating and depressing experience (not to mention draining). I agree with Catie about finding a new therapist - you need someone who listens to you talking, not the other way around. And you are right, drink and drug problems are a result of other problems, not the sole cause (I was either drunk, high or stoned for 15 years - I speak from personal experience!).

I have had similar problems with meds not working. I've found homeopathy to be invaluable, but I don't know how accessible that is to you (I'm in the UK). If you do see a homeopath, you need to be aware that sometimes the treatment can exacerbate the problem for a few days whilst it settles in, so you'd need to be prepared for that. If you want to know a bit more about it post back - I'm always happy to bang on about homeopathy because I think it's a master treatment!! I am just coming off the last of my meds at the moment and I feel better than I've ever felt (have had a huge amount of therapy as well though).

Anyway, let us know

Love Picali xx

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), ghelpmelivelife (4), annii456 (4), barbara000 (3)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 12:51 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!